Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffer from depression after taking vyvanse. Does this medication cause vitamin deficiency?

Hi there. I'm currently on 50mg of vyvanse (reduced from 70) and I'm having some concerns. My doctor lowered my dosage due to SEVERE afternoon depression that was being caused by this drug. On lower dosages I do not experience the amount of depression that I experienced on 70mg. Is it possible that vyvanse can cause a vitamin deficiency, or perhaps the "afternoon crash" could be from dehydration or lack of calories? Ins short I'm wondering if my symptoms are psychological or if they are more physical and can be corrected without discontinuing vyvanse all together. Thank you so much!
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  User's Response

Vyvanse (Lisdexamfetamine) dose not cause depression and is in fact sometime used to boost antidepressant effect of other antidepressant because it enhance dopamine and norepinephrine which can improve depression, fatigue and sleepiness.

It has a known side effect of causing lack of appetite (anorexia) and if you are noticing the same this could be the reason behind your current symptoms.

A good strategy to deal with side effect is to reduce the dose and see if it helps. Your doctor has already reduce the dose and you are noticing improvement which is a good sign.

I hope this helps, please feel free to discuss further if you have any other query.

Kind regards

Answered: Sat, 20 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Vyvanse is Lisdexamfetamine. It is a stimulant drug and currently used mainly in ADD. It cause improved feeling of well being and intense stimulation. It has potential to worsen the depression like any other stimulant amphetamine drug. It can cause headache, nausea, body ache which may further worsen the depression like symptoms. But it is not known to cause vitamin deficiencies directly. As with dose decrease it has improved so most likely it was due to high dose. Try to do Relaxation Exercises, Meditation, Breathing Exercises to boost your mood and to suppress psychological symptoms.

Dr. Seikhoo Bishnoi, MD
Answered: Sat, 20 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor